Advances in Differential Equations

Local and global estimates of solutions of Hamilton-Jacobi parabolic equation with absorption

Marie Françoise Bidaut-Veron

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Here, we show new apriori estimates for the nonnegative solutions of the equation \[ u_{t}-\Delta u+|\nabla u|^{q}=0, \] in $Q_{\Omega,T}=\Omega\times\left( 0,T\right) ,$ $T\leqq\infty,$ where $q > 1,$ and $\Omega=\mathbb{R}^{N},$ or $\Omega$ is a smooth bounded domain of $\mathbb{R}^{N}$ and $u=0$ on $\partial\Omega\times\left( 0,T\right) .$ In case $\Omega=\mathbb{R}^{N},$ we show that any solution $u\in C^{2,1}(Q_{\mathbb{R}^{N},T})$ of equation $(1.1)$ in $Q_{\mathbb{R}^{N}% ,T}$ (in particular, any weak solution if $q\leqq2),$ without condition as $\left\vert x\right\vert \rightarrow\infty,$ satisfies the universal estimate \[ \left\vert \nabla u(x,t)\right\vert ^{q}\leqq\frac{1}{q-1}\frac{u(x,t)}% {t}\qquad\text{in }Q_{\mathbb{R}^{N},T}. \] Moreover, we prove that the growth of the solutions is limited in space and time: \[ u(x,t)\leqq C(t+t^{-1/(q-1})(1+\left\vert x\right\vert ^{q^{\prime}}% )\qquad\text{in }Q_{\mathbb{R}^{N},T}, \] where $C$ depends on the initial data. We also give existence properties of solutions in $Q_{\Omega,T},$ for initial data locally integrable or unbounded measures. We give a nonuniqueness result in case $q > 2.$ Finally, we show that besides the local regularizing effect of the heat equation, $u$ satisfies a second effect of type $L_{loc}^{R}% $-$L_{loc}^{\infty},$ due to the gradient term.

Article information

Source
Adv. Differential Equations Volume 20, Number 11/12 (2015), 1033-1066.

Dates
First available in Project Euclid: 18 August 2015

Permanent link to this document
https://projecteuclid.org/euclid.ade/1439901070

Mathematical Reviews number (MathSciNet)
MR3388892

Zentralblatt MATH identifier
1334.35150

Subjects
Primary: 35K15: Initial value problems for second-order parabolic equations 35K55: Nonlinear parabolic equations 35B33: Critical exponents 35D30: Weak solutions 35D30: Weak solutions

Citation

Bidaut-Veron, Marie Françoise. Local and global estimates of solutions of Hamilton-Jacobi parabolic equation with absorption. Adv. Differential Equations 20 (2015), no. 11/12, 1033--1066. https://projecteuclid.org/euclid.ade/1439901070.


Export citation